I have absolutely no motivation to do anything. Not even the things I once liked doing. My school work is suffering for it and I'm thinking about withdrawing from my classes; however, my boyfriend is extremely disappointed in me already, and will be even more so if I drop these classes. He thinks that I have plenty of time to attend to my classes with my work schedule-- which I totally do-- but I just can't find the time, energy, and motivation to get into a healthy study habit. I just don't care about what happens to me anymore. I pretend to be happy at school and with friends but I'm really sad and distant inside. I started Lexapro a while ago and it has helped a bit. On the other hand, it has given me a lot of unpleasant side effects, such as no sex drive, insomnia, constant tiredness, twitchiness, etc.
I'm not sure what to do. Anyone have any ideas? I'm really desperate. He'll probably break up with me soon and I don't really have anywhere to go because we live together. I love him and want to be with him but when he tells me that I'm a huge dissapointment because I hate my classes it really hurts inside. He's really smart and is very dedicated to my education and I WISH I could care even 1% about my school work.
I suggest you go and see your school councelor. I assume you're in College, correct? They will have a therapist or a mental health councelor. Remeber - your education is a long term goal, break it down to little ones, take it day by day - it'll be worth it, you'll get a good job, make more money, have more prestige, etc. If you think it's related to the meds you;re on - call your Dr. and tell him what's going on, he might prescribe something else.
Try Wellbutrin. It works on dopamine which is supposed to be linked to motivation. Unlike SSRI's it can actually improve your sex drive. I take it with Cymbalta and it has been and excellent drug for me. Good Luck!
I'm sorry you're feeling this way. I've heard that Lexapro is either great or terrible so if it's not great for you, please get off it and try something else. The lack of motivation is due to the depression but that can be helped by the right medication.
I don't mean to intrude, but your bf doesn't sound very understanding. If he is more concerned over your "classes" than you, you probably don't need someone like that in your life right now. He could be making this all worse.
Take care of YOU and that means finding the proper meds/therapy. Keep good positive people around you. Watch comedies - laughter is good for the soul.
You should try Wellbutrin. I was taking effexor xl 150 mg and after a few months I had no motivation, was gaining weight. Let me mention that I was the type of person that was so concerned about my fitness and would work out 5 days a week and then I couldn't do it. I couldn't do anything. My doctor gave me Wellbutrin XL and it made a lot of difference! Talk to you doctor about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.